Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Experiencing piles problem and diarrhoea after starting birth control. Feeling nauseous. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I have been having stomach issues ever since I started Birth Control (coincidence? I asked the female doctor and they said this is not a symptom. Anyway, my poop has been coming out in "piles" so to speak, broken up, and it just piles up on the toilet wall. It was pretty XXXXXXX this morning and smelled bad. I've also been experiencing a lot of diarrea. Is this an issue with fiber or can there be a bigger issue at hand? It hasn't gotten better in a long time and I like to think I'm fairly healthy. Though I do smoke cigarettes, which as of late have been making me gag and feel super nauseous. What should I do?
Posted Thu, 23 Aug 2012 in Birth Control
Answered by Dr. Shanthi.E 6 hours later

Thanks for posting your query.

Birth control pills do cause nausea and vomiting that are upper gastrointestinal symptoms. They do not cause diarrhoea or constipation which is lower gastrointestinal symptoms.

There seems a problem with your diet as stools coming out in "piles", broken up indicate that there is some amount of constipation in you. It is possible that your diet is not XXXXXXX in fibre and that you may not be consuming adequate fluids daily.

Alternating diarrhoea and constipation is a feature of inflammatory bowel syndrome (IBS). You may be in the initial stages now.

Please alter your diet accordingly with high fibre and consume a minimum of 3 litres of fluids in a day.

Smoking cigarettes and birth control pills do not go well together. It predisposes to Thrombosis of the blood vessels. Try quitting smoking or change over to other contraceptive methods like Intrauterine Devices (IUDs).

If your bowel symptoms continue to occur even after the changes in your diet, consider consulting a Gastroenterologist. A colonoscopy may be required.

I hope this helps you. Please do write back for further discussion on this.

Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor